Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 14, 2020, 1:52 AM PDT for Lincoln County, Nevada; Mohave County, Arizona. It took effect at Jul 14, 2020, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2020, 1:52 AM PDT (08:52 UTC)
- In effect from
- Jul 14, 2020, 11:00 AM PDT
- Expired
- Jul 14, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4349 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237 WWUS85 KVEF 140852 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 152 AM PDT Tue Jul 14 2020 AZZ102-NVZ461-141830- /O.NEW.KVEF.FW.W.0020.200714T1800Z-200715T0300Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- 152 AM PDT Tue Jul 14 2020 /152 AM MST Tue Jul 14 2020/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 102 AND 461... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ this morning to 8 PM PDT /8 PM MST/ this evening. * AFFECTED AREA...In Arizona...Fire weather zone 102.In Nevada... Fire weather zone 461. * TIMING...Late this morning through early this evening. * WIND...South to southwest wind 15 to 25 mph with gusts around 35 mph. * HUMIDITY...Afternoon humidity around 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
2 follow-up statements
364 WWUS85 KVEF 141802 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1102 AM PDT Tue Jul 14 2020 AZZ102-NVZ461-150300- /O.CON.KVEF.FW.W.0020.000000T0000Z-200715T0300Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- 1102 AM PDT Tue Jul 14 2020 /1102 AM MST Tue Jul 14 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 102 AND 461... * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zone 461. * TIMING...through early this evening. * WIND...South to southwest wind 15 to 25 mph with gusts around 35 mph. * HUMIDITY...Afternoon humidity around 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
579 WWUS85 KVEF 150256 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 756 PM PDT Tue Jul 14 2020 AZZ102-NVZ461-150400- /O.EXP.KVEF.FW.W.0020.000000T0000Z-200715T0300Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- 756 PM PDT Tue Jul 14 2020 /756 PM MST Tue Jul 14 2020/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 102 AND 461... The Red Flag Warning was allowed to expire as area observations have shown winds have decreased well below critical thresholds. Elevated fire weather conditions continue to due very low RH values, but the threat for rapid wildfire spread will continue to diminish overnight as winds continue to subside. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 13, 9:54 PM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 13, 9:54 PM PDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 954 PM PDT Mon Jul 13 2020 .SYNOPSIS....A dry weather pattern with breezy conditions each afternoon will remain in place across the region the rest of the week. Temperatures will pull back to near normal staying fairly consistent going into the weekend. Moisture begins to build back into the Colorado River Valley and Northwest Arizona by the weekend and isolated precip chances may return for these areas by early next week. && .EVENING UPDATE...Allowed the NPW and RFW to expire on schedule this evening due to a decrease in wind field overall across the area. Did see a new fire start in Lincoln County called the Big Summit fire and communicated the near term wind forecast with those partners this afternoon. Debated the need for another borderline RFW for tomorrow afternoon for Lincoln and possibly Mohave County but would like a second opinion from the overnight crew with the advantage of collaboration with neighboring offices. Otherwise, made some hourly T modifications and increased Min Ts a bit given those trends this evening. .LONG TERM...Thursday through early next week. Moving into the long term period, the focus is the potential for moisture to begin advecting back into the southeast CWA, namely the Colorado River Valley and Northwest Arizona. EC ensemble PWAT does begin to increase the probability of 1+" PWAT values moving into the weekend. This is in advance of a slowly building high over the southwest that could set the stage for a favorable monsoon pattern, at least for the CO river and eastward. There is surprisingly little variation in the mid to long term periods via cluster analysis as far as the 500 mb pattern goes, only introducing decent variance in the day 6/7 and beyond periods. However, there are indications that once this weak high builds over the four corners area by early to middle next week, PWATs will already be in place for multiple afternoons of isolated monsoonal convection. CPC has indicated an above normal precip area in their 8-14 day outlook shifting west into central AZ which would jive with these noted trends. Will continue to monitor these trends for any indications of this trending more westward. For now, did not see any areas of significant improvement from the NBM regarding PoP or QPF so left the slight chance PoPs in for extreme eastern Mohave as populated. && .FIRE WEATHER...The RFW was allowed to expire this evening as wind fields have decreased across the area and should continue through the rest of the overnight period. RH values will increase somewhat but only into the 20-30 percent range overnight. Winds are expected to increase again tomorrow afternoon coupled with very low RH values yet again. At this time, winds look to remain below critical thresholds for RFW issuance, but isolated locations, especially higher terrain in NV zone 461 and AZ zone 102 could see sporadic critical criteria met. Elsewhere, elevated fire weather conditions are expected. && .AVIATION...For McCarran...Occasional gusts to around 20kts from the west or southwest through the overnight hours. Winds may become light for a brief period Tuesday morning, with southwest gusts returning late morning and lasting through the afternoon. No operationally significant clouds during the period. For the rest of southern Nevada, northwest Arizona and southeast California...Prevailing south-southwest winds can be expected again Tuesday with gusts of 20-30 knots. No operationally significant clouds during the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...TB3 AVIATION...Steele For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.